Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 269, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 3, 2013, 1:59 PM MST for Mohave County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2013, 1:59 PM MST (20:59 UTC)
- Expired
- Sep 3, 2013, 4:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 112 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 3:22 PM MST | FLASH FLOOD | 3 W Cedar Hills, AZ | MOHAVE COUNTY SHERIFFS OFFICE REPORTED DW RANCH ROAD WAS WASHED OUT BETWEEN MILE MARKERS 3 AND 5. LAT/LON ESTIMATED BASED OFF MAP DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WGUS55 KVEF 032059
FFWVEF
AZC015-032300-
/O.NEW.KVEF.FF.W.0269.130903T2059Z-130903T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
159 PM MST TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 400 PM MST.
* AT 151 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR HUALAPAI MOUNTAIN
PARK...OR 11 MILES SOUTHEAST OF KINGMAN OVER THE DEAN PEAK BURN
AREA. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
DEAN PEAK BURN AREA...
DW AND BLAKE RANCH ROADS...
HUALAPAI MOUNTAIN ROAD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS
IN AND DOWNSTREAM OF THIS BURN AREA.
&&
LAT...LON 3520 11399 3519 11383 3516 11376 3505 11376
3504 11389
$$
WOLCOTT2 follow-up statements
735
WGUS75 KVEF 032152
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
252 PM MST TUE SEP 3 2013
AZC015-032300-
/O.CON.KVEF.FF.W.0269.000000T0000Z-130903T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
252 PM MST TUE SEP 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 246 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN. THIS
STORM WAS LOCATED NEAR HUALAPAI MOUNTAIN PARK...OR 12 MILES
SOUTHEAST OF KINGMAN. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS
NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
DEAN PEAK BURN AREA...
DW RANCH ROAD...
BLAKE RANCH ROAD...
MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS
IN AND DOWNSTREAM OF THIS BURN AREA.
&&
LAT...LON 3520 11399 3519 11383 3516 11376 3505 11376
3504 11389
$$
WOLCOTT715
WGUS75 KVEF 032259
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
359 PM MST TUE SEP 3 2013
AZC015-032308-
/O.EXP.KVEF.FF.W.0269.000000T0000Z-130903T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
359 PM MST TUE SEP 3 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MST FOR CENTRAL
MOHAVE COUNTY...
AT 322 PM...DW RANCH ROAD WAS REPORTED WASHED OUT BETWEEN MILE
MARKERS 3 AND 5 NEAR THE DEAN PEAK BURN AREA. WATER MAY STILL BE
FLOWING IN THE AREA BUT THE THREAT OF ADDITIONAL FLASH FLOODING HAS
DIMINISHED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME.
PLEASE OBEY ALL BARRICADES IN THE AREA.
LAT...LON 3520 11399 3519 11383 3516 11376 3505 11376
3504 11389
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 10:35 AM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 3, 10:35 AM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 1035 AM PDT TUE SEP 3 2013 .SYNOPSIS...MOISTURE IS EXPECTED TO REMAIN OVER MUCH OF THE REGION LEADING TO ISOLATED THUNDERSTORMS THROUGH WEDNESDAY. A SLOW DRYING TREND IS EXPECTED TOWARD THE END OF THE WEEK...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS GRADUALLY DECREASING. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL IN MOST AREAS. && .UPDATE...EXPECTING A SLOWER START FOR THUNDERSTORM DEVELOPMENT TODAY...WITH LATEST SATELLITE IMAGERY SHOWING A BROAD AREA OF SUBSIDENCE FOLLOWING THE REMNANTS OF KIKO PASSING UP ACROSS THE WEST AND NORTH. IN THE ABSENCE OF ANY EXTRA FEATURE TO TRIGGER CONVECTION TODAY...STORMS WILL TRIGGER THERMODYNAMICALLY AND INITIALLY FORM OVER HIGHER TERRAIN. NO UPDATES WILL BE NEEDED THIS MORNING. && .PREV DISCUSSION... 300 AM PDT TUE SEP 3 2013 .SHORT TERM...WEAK DISTURBANCE PUSHING UP THROUGH SOUTHERN NEVADA AND NORTHWEST ARIZONA HAS ALLOWED FOR THE DEVELOPMENT AND CONTINUATION OF SHOWERS AND THUNDERSTORMS. MAIN BATCH IS CURRENTLY PUSHING NORTH THROUGH CLARK COUNTY AND SHOULD ALL BE INTO NORTHERN CLARK AND LINCOLN COUNTIES BY SUNRISE. CONVECTION SHOULD BE A LITTLE SLOWER TO DEVELOP OVER THE EASTERN HALF OF THE AREA SUCH AS CLARK...EASTERN SAN BERNARDINO...AND MOHAVE COUNTIES DUE TO MORE NEGATIVE VORTICITY MOVING INTO THE REGION BEHIND THIS DISTURBANCE. STILL THINK ISOLATED THUNDERSTORMS WILL DEVELOP...BUT MORE SO IN THE LATER AFTERNOON. OVER THE WESTERN HALF OF THE AREA...CONVECTION SHOULD START EARLIER...BUT ITS ALSO DEPENDENT ON HOW MUCH SUN IS AVAILABLE EARLY. WITH THIS IN MIND AND THINK STORMS WILL BE A LITTLE MORE ISOLATED THAN YESTERDAY HAVE HELD OFF ON ANY FLASH FLOOD WATCHES. WITH PLENTY OF MOISTURE STILL AVAILABLE ANY STORM WILL BE CAPABLE OF PRODUCING FLASH FLOODING. NOT REALLY MUCH CHANGE GOING INTO WEDNESDAY ALTHOUGH MOISTURE SHOULD BE ON THE DECREASE. HOWEVER...MODELS STILL INDICATE SOME INSTABILITY AREA WIDE AND WILL KEEP AT LEAST SLIGHT CHANCES OF STORMS ACROSS THE ENTIRE AREA. TEMPERATURES WILL REMAIN CLOSE TO NORMAL. .LONG TERM...THURSDAY THROUGH MONDAY...MADE LITTLE CHANGE TO THE THU-MON PERIODS. MOISTURE PRESENTLY ACROSS THE AREA WILL CONTINUE TO BE RECYCLED WITH A DIURNAL CYCLE IN CONVECTION THURSDAY AND FRIDAY. KEPT THAT TREND GOING THROUGH THE WEEKEND BUT THE 00Z ECMWF THREW A CURVE BALL INTO THAT THINKING. AN AREA OF DISORGANIZED SHOWERS AND THUNDERSTORMS OFF THE SOUTHWEST COAST OF MEXICO HAS A GOOD CHANCE OF DEVELOPING INTO A TROPICAL CYCLONE OVER THE COMING DAYS BASED ON THE NATIONAL HURRICANE CENTER OUTLOOK. THE 00Z ECMWF BRINGS THIS TROPICAL SYSTEM NORTHWARD INTO THE LOWER GULF OF CALIFORNIA FRIDAY AND REMNANTS OF THE SYSTEM AS FAR NORTH AS THE LOWER COLORADO RIVER VALLEY BY NEXT MONDAY. GEM/GFS DIFFER CONSIDERABLY. AGAIN...JUST SOMETHING TO MONITOR THE NEXT FEW DAYS. IF THE ECMWF DOES PAN OUT EXPECT ANOTHER SHOT OF TROPICAL MOISTURE INTO THE AREA WHICH WOULD JUST REINFORCE THE MOISTURE ALREADY IN PLACE. .AVIATION...FOR MCCARRAN...ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH SUNRISE BEFORE ENDING AND CLEARING THIS MORNING. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THIS AFTERNOON AND EVENING AS PLENTY OF MOISTURE REMAINS IN PLACE. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS...EXCEPT OUTFLOW BOUNDARIES FROM THUNDERSTORMS COULD BRING PERIODS OF GUSTY AND SHIFTING WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...CHANCES FOR THUNDERSTORMS WILL CONTINUE AREAWIDE THROUGH TUESDAY...THEN DECREASE FROM THE WEST BEGINNING ON WEDNESDAY. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS...EXCEPT OUTFLOW BOUNDARIES FROM THUNDERSTORMS COULD BRING PERIODS OF GUSTY AND SHIFTING WINDS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...KENNEDY PREV DISCUSSION...GORELOW/PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 3, 4:04 AM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 404 AM PDT TUE SEP 3 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-041000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 404 AM PDT TUE SEP 3 2013 /404 AM MST TUE SEP 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN REMAINS THE CONCERN FROM ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. TURN AROUND DONT DROWN IF YOU ENCOUNTER A FLOODED ROADWAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS POSSIBLE MAINLY OVER CLARK...MOHAVE AND SAN BERNARDINO COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:39 PM MST | Flash Flood Warning | VEF | Mohave | 96 min |
| Sep 2, 10:46 PM MST | Flash Flood Warning | VEF | Mohave | 119 min |
| Sep 3, 12:07 AM MST | Flash Flood Warning | VEF | Mohave | 113 min |
| Sep 3, 3:40 AM MST | Areal Flood Advisory | VEF | Mohave | 80 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.